Alert archive / California / Wind Advisories in 2012

Wind Advisory 38, NWS Hanford, CA

December 20, 2012

NWS Hanford, CA issued this wind advisory at Dec 20, 2012, 5:47 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 5:47 AM PST (13:47 UTC)
Expired
Dec 20, 2012, 6:00 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WWUS76 KHNX 201347
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
547 AM PST THU DEC 20 2012

CAZ092-201715-
/O.NEW.KHNX.WI.Y.0038.121220T1347Z-121220T2000Z/
/O.CON.KHNX.FZ.W.0006.000000T0000Z-121220T1700Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
547 AM PST THU DEC 20 2012

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY FOR THE
GRAPEVINE...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL NOON PST
TODAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. 

* GUSTY WINDS: STRONG WINDS WILL CONTINUE UNTIL LATER THIS MORNING
  ALONG THE INTERSTATE 5 CORRIDOR FROM SOUTH OF BAKERSFIELD
  THROUGH THE GRAPEVINE PASS. EXPECT WIND GUSTS AROUND 50 MPH AT
  TIMES.

* MORNING LOW TEMPERATURES: RANGING FROM 22 TO 28 DEGREES IN
  COLDEST RURAL AREAS...AND 29 TO 32 DEGREES IN URBAN AREAS.

* IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT
  FROST AND FREEZE SENSITIVE PLANTS AND ANIMALS. REMEMBER TO
  PROVIDE SHELTER FOR OUTDOOR PETS AS WELL...OR BRING THEM INSIDE.
  STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES THIS MORNING ALONG
  THE GRAPEVINE.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE PROTECTIVE MEASURES NOW.

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>091-201700-
/O.CON.KHNX.FZ.W.0006.000000T0000Z-121220T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
547 AM PST THU DEC 20 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING
FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

* OVERNIGHT LOW TEMPERATURES: RANGING FROM 22 TO 28 DEGREES IN 
  COLDEST RURAL AREAS...AND 29 TO 32 DEGREES IN URBAN AREAS.

* DURATIONS: AT OR BELOW 32 DEGREES OF 5 TO 10 HOURS...AND AT 
  OR BELOW 28 DEGREES OF 1 TO 5 HOURS. 

* LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN...
  MERCED...MADERA...LOS BANOS...COALINGA...MENDOTA 

* IMPACTS: RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO 
  PROTECT FROST AND FREEZE SENSITIVE PLANTS AND ANIMALS. 
  REMEMBER TO PROVIDE SHELTER FOR OUTDOOR PETS AS WELL...OR 
  BRING THEM INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE PROTECTIVE MEASURES NOW.

&&

$$

CAZ095-201715-
/O.NEW.KHNX.WI.Y.0038.121220T1347Z-121220T2000Z/
KERN COUNTY MOUNTAINS-
547 AM PST THU DEC 20 2012

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY FOR THE
GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL NOON PST
TODAY. 

* GUSTY WINDS: STRONG WINDS WILL CONTINUE UNTIL LATER THIS MORNING
  ALONG THE INTERSTATE 5 CORRIDOR FROM SOUTH OF BAKERSFIELD
  THROUGH THE GRAPEVINE PASS. EXPECT WIND GUSTS UP TO 50 MPH AT
  TIMES.

* LOCATIONS INCLUDE: GRAPEVINE...LEBEC.

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES THIS
  MORNING ALONG THE GRAPEVINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB

WEATHER.GOV/HANFORD
2 follow-up statements
942 
WWUS76 KHNX 201659
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
859 AM PST THU DEC 20 2012

CAZ092-202000-
/O.EXP.KHNX.FZ.W.0006.000000T0000Z-121220T1700Z/
/O.CON.KHNX.WI.Y.0038.000000T0000Z-121220T2000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
859 AM PST THU DEC 20 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE
GRAPEVINE...
...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE
SOUTHEASTERN SAN JOAQUIN VALLEY. A WIND ADVISORY FOR THE
GRAPEVINE REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE
SOUTHEASTERN SAN JOAQUIN VALLEY. 

* GUSTY WINDS: STRONG WINDS WILL CONTINUE UNTIL LATER THIS MORNING
  ALONG THE INTERSTATE 5 CORRIDOR FROM SOUTH OF BAKERSFIELD
  THROUGH THE GRAPEVINE PASS. EXPECT WIND GUSTS AROUND 50 MPH AT
  TIMES.

* LOCATIONS INCLUDE: METTLER.

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES THIS
  MORNING ON INTERSTATE 5 NORTH OF THE GRAPEVINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>091-201800-
/O.EXP.KHNX.FZ.W.0006.000000T0000Z-121220T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
859 AM PST THU DEC 20 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE
CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK ACROSS THE CENTRAL
AND SOUTHERN SAN JOAQUIN VALLEY. THEREFORE...THE FREEZE WARNING
THAT WAS IN EFFECT FOR THESE AREAS HAS BEEN ALLOWED TO EXPIRE.

$$

CAZ095-202000-
/O.CON.KHNX.WI.Y.0038.000000T0000Z-121220T2000Z/
KERN COUNTY MOUNTAINS-
859 AM PST THU DEC 20 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE
GRAPEVINE...

A WIND ADVISORY FOR THE GRAPEVINE REMAINS IN EFFECT UNTIL NOON
PST TODAY FOR THE KERN COUNTY MOUNTAINS. 

* GUSTY WINDS: STRONG WINDS WILL CONTINUE UNTIL LATER THIS MORNING
  ALONG THE INTERSTATE 5 CORRIDOR FROM SOUTH OF BAKERSFIELD
  THROUGH THE GRAPEVINE PASS. EXPECT WIND GUSTS UP TO 50 MPH AT
  TIMES.

* LOCATIONS INCLUDE: GRAPEVINE...LEBEC.

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES THIS
  MORNING ALONG THE GRAPEVINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS

WEATHER.GOV/HANFORD
325 
WWUS76 KHNX 201947
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1147 AM PST THU DEC 20 2012

CAZ092-095-210200-
/O.EXT.KHNX.WI.Y.0038.000000T0000Z-121221T0200Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
1147 AM PST THU DEC 20 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING FOR
THE GRAPEVINE...

THE WIND ADVISORY FOR THE GRAPEVINE IS NOW IN EFFECT UNTIL 6 PM
PST THIS EVENING FOR THE GRAPEVINE.

* GUSTY WINDS: STRONG WINDS WILL CONTINUE UNTIL LATER THIS
  AFTERNOON ALONG THE INTERSTATE 5 CORRIDOR FROM SOUTH OF
  BAKERSFIELD THROUGH THE GRAPEVINE PASS. EXPECT WIND GUSTS UP TO
  55 MPH AT TIMES.

* LOCATIONS INCLUDE: METTLER...GRAPEVINE...LEBEC

* IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES THIS
  AFTERNOON ALONG THE GRAPEVINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 20, 3:45 AM PST, 2 hours 2 minutes earlier.

Area forecast discussion, Dec 20, 3:45 AM PST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
345 AM PST THU DEC 20 2012

.SYNOPSIS...
A STRONG WINTER STORM WILL IMPACT CENTRAL CALIFORNIA BEGINNING
FRIDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND. HEAVY SNOW IN
THE SOUTHERN SIERRA WILL CAUSE TRAVEL DIFFICULTIES. PERIODS OF
VALLEY RAIN ARE ALSO EXPECTED. THE FORECAST FOR CHRISTMAS DAY IS DRY
AND COOL ACROSS THE REGION.

&&

.DISCUSSION...
COLD AND DRY CONDITIONS THIS MORNING ACROSS THE VALLEY. A FREEZE
WARNING REMAINS IN EFFECT AND TEMPS ARE ALREADY APPROACHING THE
FREEZING MARK IN FRESNO AND BAKERSFIELD.

MODELS HAVE COME INTO STRONG AGREEMENT REGARDING THE EVOLUTION OF
A STRONG WINTER STORM OVER THE UPCOMING WEEKEND. WHILE THERE
CONTINUES TO BE SOME MINOR TIMING DIFFERENCES, IT IS CLEAR THAT
THERE WILL BE A THREAT OF VERY HEAVY SNOW IN THE SOUTHERN SIERRA.
IN AGREEMENT WITH NWS SACRAMENTO AND RENO, WE HAVE UPGRADED THE
WINTER STORM WATCH TO A WARNING. HAVE ALSO EXTENDED THE WARNING
THROUGH SUNDAY NIGHT. WHILE THE FIRST WAVE OF PRECIPITATION WILL
HAVE THE POTENTIAL TO BE PLENTY STRONG IN THE SOUTHERN
SIERRA...THE SECONDARY TROUGH COMES IN NEGATIVELY TILTED LATE
SUNDAY AND LOOKS TO BRING A SHORT BUT INTENSE PERIOD OF
PRECIPITATION WITH A SIGNIFICANT ASSOCIATED MOISTURE FETCH.

WINDS WILL BECOME GUSTY ON SATURDAY IN THE VALLEY AND A WIND
ADVISORY MAY BE NEEDED...ESPECIALLY ALONG THE I-5 CORRIDOR. WINDS
WILL PICK UP IN THE KERN COUNTY MOUNTAINS AND DESERT SUNDAY NIGHT
AND INTO MONDAY AS THE TROUGH FINALLY PUSHES THROUGH.

ON MONDAY A COOL AND UNSTABLE AIRMASS WILL BRING SCATTERED
SHOWERS TO MOST OF THE AREA...INCLUDING KERN COUNTY...WITH LOWER
SNOW LEVELS POSSIBLY NEARING PASS LEVEL IN KERN COUNTY...ALTHOUGH
PRECIP AMOUNTS WILL GENERALLY BE LIGHT.

AFTER MONDAY...STRONG SHORTWAVE RIDGING ENSUES. THERE COULD BE
CONTINUED STRONG WINDS IN KERN COUNTY AS THE RIDGE BUILDS IN
MONDAY NIGHT AND TUESDAY. THEN CONDITIONS WILL BECOME QUIET IF
ONLY FOR A SHORT PERIOD OF TIME. BY WEDNESDAY NIGHT AND THURSDAY
THERE WILL BE THE POTENTIAL FOR ANOTHER STORM TO IMPACT CENTRAL
CALIFORNIA.

&&

.AVIATION...LOCAL MVFR IN MIST AND HAZE IN THE SAN JOAQUIN VALLEY
UNTIL 17Z THURSDAY. LOWERING CEILINGS OVER THE SOUTHERN SIERRA
AROUND YOSEMITE AFTER 06Z FRIDAY. OTHERWISE...VFR CONDITIONS IN THE
CENTRAL CALIFORNIA INTERIOR THROUGH 12Z FRIDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 12-20       70:2005     35:1908     53:1969     24:1897
KFAT 12-21       71:1955     34:1998     54:1964     23:1897
KFAT 12-22       70:1964     35:1998     57:1955     19:1990

KBFL 12-20       76:1944     35:1908     54:1964     26:1928
KBFL 12-21       78:1919     36:1998     59:1977     23:1905
KBFL 12-22       76:2005     34:1998     56:1977     20:1990
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 4 PM FRIDAY TO 4 AM PST MONDAY ABOVE
5000 FEET FOR THE CAZ096.

FREEZE WARNING UNTIL 9 AM PST THIS MORNING CAZ089>092.

&&

PUBLIC...BROTHERTON
AVN/FW...DCH
SYNOPSIS...BROTHERTON

WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 20, 5:17 AM PST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
517 AM PST THU DEC 20 2012

CAZ093>095-097>099-211330-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
517 AM PST THU DEC 20 2012

...UNSETTLED WEATHER THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SIERRA NEVADA FOOTHILLS
FROM MARIPOSA TO TULARE COUNTIES...THE TULARE COUNTY MOUNTAINS AND
THE KERN COUNTY MOUNTAIN AND DESERT AREAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSETTLED WEATHER...INCLUDING RAIN AND HIGHER ELEVATION
SNOW...WILL RETURN FRIDAY AFTERNOON AND SPREAD SOUTHWARD FRIDAY
NIGHT AND SATURDAY. CHANCES FOR PRECIPITATION WILL CONTINUE
THROUGH MONDAY AS ADDITIONAL WEATHER SYSTEMS IMPACT THE REGION.
FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR
/SFOSPSHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>092-211330-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
517 AM PST THU DEC 20 2012

...FREEZE WARNING THIS MORNING...
...UNSETTLED WEATHER STARTING FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING.
REFER TO THE LATEST NON-PRECIPITATION STATEMENT...OR
/SFONPWHNX/...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSETTLED WEATHER WILL RETURN FRIDAY AND SPREAD SOUTHWARD FRIDAY
NIGHT AND SATURDAY. CHANCES FOR PRECIPITATION WILL CONTINUE
THROUGH MONDAY AS ADDITIONAL WEATHER SYSTEMS IMPACT THE REGION.
FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR
/SFOSPSHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-211330-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
517 AM PST THU DEC 20 2012

...WINTER STORM WARNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000
FEET FROM FRIDAY EVENING THROUGH SUNDAY NIGHT. FOR DETAILS PLEASE
SEE THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

JMB

In the hours before

Special weather statement, Dec 20, 4:46 AM PST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
446 AM PST THU DEC 20 2012

CAZ089>094-202200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
446 AM PST THU DEC 20 2012

...WINTER STORM TO IMPACT THE REGION THIS WEEKEND...

A STRONG WINTER STORM WILL IMPACT THE REGION BEGINNING FRIDAY.
RAIN WILL OVERSPREAD THE VALLEY FRIDAY NIGHT AND CONTINUE AT
TIMES OVER THE WEEKEND. TOTAL RAINFALL AMOUNTS THROUGH THE WEEKEND
WILL RANGE BETWEEN ONE-HALF TO ONE INCH IN THE VALLEY AND 1 TO 2
INCHES IN THE FOOTHILLS. IT WILL ALSO BE BLUSTERY WITH STRONG
WINDS POSSIBLE ON SATURDAY. THE STRONGEST WINDS WILL OCCUR ALONG
THE WEST SIDE OF THE VALLEY WITH GUSTS OF 40 TO 50 MPH POSSIBLE.

GUSTY WINDS COULD MAKE FOR DIFFICULT TRAVEL ALONG THE INTERSTATE
5 CORRIDOR.

CAZ097-202200-
TULARE COUNTY MOUNTAINS-
446 AM PST THU DEC 20 2012

...WINTER STORM TO IMPACT THE REGION THIS WEEKEND...

A STRONG WINTER STORM WILL IMPACT THE REGION BEGINNING FRIDAY.
SNOW WILL DEVELOP ACROSS THE TULARE COUNTY MOUNTAINS BY SATURDAY
MORNING AND CONTINUE AT TIMES THROUGH THE WEEKEND. TOTAL SNOWFALL
AMOUNTS WILL RANGE BETWEEN 6 INCHES AND 2 FEET.

TRAVEL THROUGH THE MOUNTAINS WILL BE DIFFICULT, IF NOT IMPOSSIBLE,
THIS WEEKEND.

CAZ095-098-099-202200-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
446 AM PST THU DEC 20 2012

...WINTER STORM TO IMPACT THE REGION THIS WEEKEND...

A STRONG WINTER STORM WILL MOVE INTO CENTRAL CALIFORNIA ON FRIDAY.
MOUNTAIN SNOW SHOWERS WILL BE LIKELY SATURDAY THROUGH MONDAY WITH
SEVERAL INCHES OF SNOW POSSIBLE ABOVE 6000 FEET. ON MONDAY SOME
LIGHT SNOW WILL BE POSSIBLE NEAR PASS LEVEL. ANY RAINFALL IN THE
WESTERN MOJAVE DESERT WILL BE RELATIVELY LIGHT. HOWEVER, STRONG
WINDS ARE LIKELY SUNDAY NIGHT AND INTO MONDAY...WITH GUSTS OF 50
TO 60 MPH POSSIBLE.

SNOW IN THE MOUNTAINS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS.
STRONG WINDS THROUGH AND BELOW THE PASSES COULD MAKE FOR DIFFICULT
TRAVEL.

JMB

WEB PAGE...WEATHER.GOV/HANFORD
TWITTER...@NWSHANFORD
FACEBOOK...US NATIONAL WEATHER SERVICE HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:52 AM PSTWinter Storm WarningHNX4 days

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.